HI Sir/Madame, My Mother Who Is Around 65 Years Of
My mother who is around 65 years of old had suffered a sudden unconsious state today early morning. She was unable to recognise or speak anything. We rushed her to the nearest hospital where the preliminary tests suggested the drop in sugar level to 56mg/dl. The glucose level was normalised by injecting after which the sugar level was 280mg/dl and she was discharged after a couple of hours. Prescription attached for reference. She is diabetic. Kindly suggest any change/update/addition to the medicines.
Please find below the medicines she is presently consuming:
Amaryl 1 mg(Twice daily)
Glycomet 500mg(Twice daily)
Prazopress XL 5(Twice daily)
Cilacar T (Twice daily)
Nebicard H (Once daily)
I have gone through your query and understood your concern.
Glucose or Sugar is essential for the proper functioning of organs such as the heart and brain.
Sudden drops in sugar can cause these organs to be damaged.
Hypoglicemia or low blood sugar is called the condition when the sugar level drops below 70mg/dl and usualy happens if a diabetic person is treated with sugar-lowering pills or insulin.
The symptoms experienced can be mild or severe, and diabetic patients usually have mild symptoms at first.
In your mother's case i would say that the symptoms can be due to low blood sugar but are also suggestive of an transient ischemic attack(TIA).
A TIA usually lasts only a few minutes and doesn't cause permanent damage.The same happens even in case of hypoglicemia if you take immediatelly one or two teaspoons of sugar dissolved in warm water.
I have gone through your mother's treatement and considering the last circumstances(low blood sugar early in the morning),i would say that it is necessary to reduce the dosage of Amaryl.This is the only medication of the list that can cause hypoglicemia.
If your mother were my patient i would recommend to take Amaryl 1 mg once daily,15-20 min before breakfast or the first main meal of the day. It is important to have a correct plan meal and to avoid postponing or skipping a meal during the day.
I also would recommend to monitor her blood sugar levels before and 2h after each meal in order to do further dosage adjustment in the future.
Hope this is helpful.
Wish you good health.